Forum

Tecfidera flushing ...

Hi everyone

Hope you’re all doing ok.

I’ve been taking Tecfidera for two weeks. I’m still on the lower dose and will be for a further two weeks before stepping up to the 240mg tabs.

I am experiencing some flushing and nothing I do seems to make much of a difference. It usually hits about four hours after my morning dose. If I have something to eat mid morning that seems to trigger it into coming on, usually within about twenty minutes. Most days I just go bright red in the face and burn up but some days, increasingly so, it’s almost painful, especially on my scalp. I glowed through an entire meeting the other day, so embarrassing! Today I felt like I’d had chilli rubbed all over my face, was bright red and my arms went very blotchy too.

I do have breakfast. I usually have something like a couple of boiled eggs and a piece of toast, two on a hungry day. I did try peanut butter one morning but it didn’t really make a difference.

I spoke to my lovely MS nurse yesterday who said to give it a couple of weeks and we’ll discuss it again then and maybe switch meds if need be. I so need to be able to stay on Tec. I don’t want to go onto one of the less effective meds which only leaves Lemtrada and I was told absolutely not when I asked about that at the outset.

So what this rambly message is getting at is asking whether anyone has any tips to try and minimise the flushing? I’ve tried over the counter anti-histamines and baby aspirin with no success. I will try a normal aspirin dose but it’s not something I really want to take every day. I’m really hopeful that things will start to get better in time.

Thanks

x

hi nic

what a nightmare.

you are happy to be on tec but the side effects are driving you mad.

it sounds like you are doing all the right things.

i’d give the aspirin a try though.

carole x

Nic

Would you qualify for Tysabri? Having tried one DMD and been unable to take it, so long as you’ve had relapses within the last year you might qualify. That’s more effective than Tecfidera. And generally has less side effects.

Ask your MS nurse to find out maybe.

Sue

i take it, I have not had flushing on it, but before I went on it my ms nurse suggested taking an anti histamine if I did get probs with flushing.